Acquired amegakaryocytic thrombocytopenia (AAMT) is a rare disease that causes severe bleeding. The pathogenesis and treatment of AAMT have not yet been defined. We report the case of a 60-year-old woman diagnosed with AAMT, who presented with severe thrombocytopenia, gastroin-testinal bleeding, and significantly reduced bone marrow megakaryocytes. The patient was treated with methylprednisolone, cyclosporin, and intravenous immunoglobulin. After 2 weeks of treatment, her platelet count started to increase, and her bone marrow megakaryocyte count had normalized 3 months after diagnosis. At the time of diagnosis, the patient was seropositive for anti-c-mpl antibody but was seen to be seronegative once the platelet count recovered. In contrast, anti-c-mpl antibodies were not detected in the serum of 3 patients with idiopathic thrombocytopenic purpura. This case study suggests that anti-c-mpl antibody plays an important role in the development of AAMT, and that intensive immunosuppressive treatment is required for autoantibody clearance and recovery of megakaryocyte count.